What immunotherapeutic agents may cause hypophysitis

What immunotherapeutic agents may cause hypophysitis/pituitary stalk inflammation?

Hypophysitis is the most common immune-related adverse reaction (IRAE) associated with the immunotherapeutic agents/immune checkpoint inhibitors used to treat melanoma and lung cancer. See Chapter 64 for the pathogenesis of immune therapy-induced hypophysitis. The agents most commonly implicated are ipilimumab, an IgG1 antibody directed against cytotoxic T-lymphocyte antigen 4; pembrolizumab and nivolumab, IgG4 antibodies directed against programmed cell death receptor protein (PD-1) and atezolizumab, durvalumab, and avelumab; programmed cell death receptor ligand (PD-L1) inhibitors. The incidence of hypophysitis is highest for ipilimumab (∼ 3.2% versus 12%–15% at high doses) compared with the PD-1 agents (< 0.5%), and PD-L1 inhibitors (< 0.1%). Higher rates are associated with combination (CTLA-4 and PD-1) therapy (6.4%).

15585

Sign up to receive the trending updates and tons of Health Tips

Join SeekhealthZ and never miss the latest health information

15856
Scroll to Top